Alert archive / Washington / Small Craft Advisories in 2011
Small Craft Advisory 784, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at Jul 30, 2011, 3:01 AM PDT. It took effect at Jul 30, 2011, 6:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 30, 2011, 3:01 AM PDT (10:01 UTC)
- In effect from
- Jul 30, 2011, 6:00 PM PDT
- Expired
- Jul 31, 2011, 2:00 AM PDT
- In force
- 8 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
658 WHUS76 KSEW 301001 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 301 AM PDT SAT JUL 30 2011 PZZ131-132-301815- /O.CAN.KSEW.SC.Y.0783.000000T0000Z-110730T1500Z/ /O.NEW.KSEW.GL.W.0075.110731T0100Z-110731T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 301 AM PDT SAT JUL 30 2011 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ134-301815- /O.NEW.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/ ADMIRALTY INLET- 301 AM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY. * AFFECTED AREAS...ADMIRALTY INLET. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
4 follow-up statements
557 WHUS76 KSEW 301550 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 850 AM PDT SAT JUL 30 2011 PZZ131-310000- /O.NEW.KSEW.SC.Y.0785.110730T1550Z-110731T0100Z/ /O.CON.KSEW.GL.W.0075.110731T0100Z-110731T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 850 AM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PDT THIS EVENING. A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS TODAY RISING TO 25 TO 35 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET TODAY BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-310000- /O.CON.KSEW.GL.W.0075.110731T0100Z-110731T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 850 AM PDT SAT JUL 30 2011 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-310000- /O.EXA.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 850 AM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY. * AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-310000- /O.CON.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/ ADMIRALTY INLET- 850 AM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY. * AFFECTED AREAS...ADMIRALTY INLET. * WIND AND WAVES...NORTHWEST WIND 15 TO 25 KNOTS. WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
037 WHUS76 KSEW 301752 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1052 AM PDT SAT JUL 30 2011 PZZ131-310200- /O.CAN.KSEW.SC.Y.0785.000000T0000Z-110731T0100Z/ /O.EXT.KSEW.GL.W.0075.110730T1752Z-110731T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 1052 AM PDT SAT JUL 30 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 15 TO 25 KNOTS TODAY...EXCEPT 25 TO 35 KNOTS NEAR RACE ROCKS IN THE CENTRAL STRAIT AND DOWNSTREAM OF RACE ROCKS IN THE NORTHWEST CORNER OF THE EASTERN STRAIT. WIND WAVES 1 TO 3 FEET...EXCEPT 4 TO 5 FEET NEAR AND DOWNSTREAM OF RACE ROCKS. WINDS THROUGHOUT WILL RISE TO 25 TO 35 KNOTS EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET TODAY BUILDING TO 4 TO 6 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ132-310200- /O.EXT.KSEW.GL.W.0075.110730T1752Z-110731T1200Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 1052 AM PDT SAT JUL 30 2011 ...GALE WARNING NOW IN EFFECT UNTIL 5 AM PDT SUNDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 5 AM PDT SUNDAY. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS. WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-310200- /O.CON.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 1052 AM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY. * AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
135 WHUS76 KSEW 302142 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 242 PM PDT SAT JUL 30 2011 PZZ131-132-310545- /O.CON.KSEW.GL.W.0075.000000T0000Z-110731T1200Z/ /O.NEW.KSEW.SC.Y.0786.110731T1200Z-110731T2100Z/ /O.NEW.KSEW.GL.A.0026.110731T2100Z-110801T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 242 PM PDT SAT JUL 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY... ...GALE WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THROUGH TONIGHT EASING TO 15 TO 25 KNOTS SUNDAY...RISING TO 25 TO 40 KNOTS SUNDAY EVENING. WIND WAVES 3 TO 7 FEET DURING THE PERIODS OF STRONGEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-134-310545- /O.CON.KSEW.SC.Y.0784.110731T0100Z-110731T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 242 PM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 2 AM PDT SUNDAY. * AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
105 WHUS76 KSEW 310429 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 929 PM PDT SAT JUL 30 2011 PZZ131-132-311230- /O.CON.KSEW.GL.W.0075.000000T0000Z-110731T1200Z/ /O.CON.KSEW.SC.Y.0786.110731T1200Z-110731T2100Z/ /O.CON.KSEW.GL.A.0026.110731T2100Z-110801T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 929 PM PDT SAT JUL 30 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY... ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... A GALE WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT SUNDAY. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * AFFECTED AREAS...CENTRAL AND EAST STRAIT. * WIND AND WAVES...WEST WIND 25 TO 35 KNOTS THROUGH TONIGHT EASING TO 15 TO 25 KNOTS SUNDAY...RISING TO 25 TO 40 KNOTS SUNDAY EVENING. WIND WAVES 3 TO 7 FEET DURING THE PERIODS OF STRONGEST WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ133-134-310900- /O.CON.KSEW.SC.Y.0784.000000T0000Z-110731T0900Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 929 PM PDT SAT JUL 30 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM PDT SUNDAY. * AFFECTED AREAS...THE PORTION OF THE NORTHERN INLAND WATERS ADJACENT TO THE STRAIT OF JUAN DE FUCA. MOST LIKELY AREAS ARE AROUND THE SOUTH PART OF THE SAN JUAN ISLANDS AND NEAR NORTHERN WHIDBEY ISLAND AND FIDALGO ISLAND. * WIND AND WAVES...WEST TO SOUTHWEST WIND 15 TO 25 KNOTS RISING EARLY THIS EVENING. WIND WAVES 2 TO 4 FEET NEAR THE SOUTHERN SAN JUAN ISLANDS AND 1 TO 3 FEET ELSEWHERE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at Jul 30, 3:00 AM PDT, 1 minute earlier.
Area forecast discussion, Jul 30, 3:00 AM PDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PDT SAT JUL 30 2011 .SYNOPSIS...TODAY WILL BE SUNNY WITH TEMPERATURES CLIMBING A FEW DEGREES ABOVE NORMAL. A WEAK FRONT WILL MOVE THROUGH WESTERN WASHINGTON SUNDAY FOR MOSTLY CLOUDY COOLER WEATHER AND A CHANCE OF SHOWERS. A PATTERN OF WEAK ONSHORE FLOW WILL PREVAIL NEXT WEEK FOR AFTERNOON SUNSHINE...PATCHY NIGHT AND MORNING CLOUDS...AND NEAR NORMAL TEMPERATURES. && .SHORT TERM...WESTERLY FLOW ALOFT OVER THE PACIFIC NORTHWEST IS BACKING GRADUALLY TO SOUTHWESTERLY AHEAD OF AN UPPER TROUGH CENTERED JUST OFF SOUTHEAST ALASKA. LIGHT NORTHERLY ONSHORE FLOW PREVAILS AT THE SURFACE. A LARGE FIELD OF MARINE STRATUS REMAINS OVER THE COASTAL WATERS EARLY THIS MORNING. THERE WAS ALSO AN AREA OF STRATUS ALONG THE NORTH COAST...AND AT 2 AM PATCHY STRATUS WAS BEGINNING TO FORM FROM THE SOUTH PUGET SOUND THROUGH THE SOUTHWEST INTERIOR. THE UPPER LOW WILL MOVE SLOWLY SOUTHEAST TODAY TO A POSITION NEAR HAIDA GWAII -- RECENTLY KNOWN AS THE QUEEN CHARLOTTES -- LATE THIS AFTERNOON. A WEAK FRONT AHEAD OF THE UPPER LOW WILL EXTEND ACROSS NORTH VANCOUVER ISLAND AND THE NORTHWEST CORNER OF THE WASHINGTON OFFSHORE WATERS. THE AIR MASS OVER WESTERN WASHINGTON WILL WARM SEVERAL DEGREES OVER FRIDAY...AND HIGH TEMPERATURES WILL GENERALLY BE A FEW DEGREES WARMER AS WELL...BEFORE LOW LEVEL FLOW TURNS MORE STRONGLY ONSHORE LATE IN THE DAY. THE SYSTEM UPSTREAM WILL CONTINUE TO MOVE SOUTHEASTWARD TONIGHT... WITH THE FRONT REACHING THE NORTH COAST LATE TONIGHT AND THE UPPER TROUGH REACHING 130W. THIS COULD BRING SOME LIGHT SHOWERS TO THE COAST AND NORTH PART OF WESTERN WASHINGTON OVERNIGHT. IN ADDITION LOW LEVEL ONSHORE FLOW SHOULD PUSH THE MARINE LAYER INLAND OVERNIGHT. THE FRONT WILL MOVE ACROSS WESTERN WASHINGTON SUNDAY...WITH THE UPPER TROUGH MOVING INLAND IN THE AFTERNOON. THE COMBINATION OF THE WEAK FRONTAL SYSTEM AND ONSHORE FLOW WILL KEEP THE FORECAST AREA MOSTLY CLOUDY AND COOLER. IN ADDITION THE MODELS AGREE THAT MOST OF WESTERN WASHINGTON WILL GET SOME LIGHT SHOWERS. THE GFS AND UW WRF-GFS SHOW THE PRECIPITATION FAIRLY WIDESPREAD...WHILE THE NAM12 AND UW MM5-NAM INDICATE THAT MOST OF IT WILL FALL IN A WEAK PUGET SOUND CONVERGENCE ZONE. THE TROUGH WILL MOVE QUICKLY EAST OF THE CASCADES SUNDAY NIGHT...AND WE WILL HAVE JUST WEAK NORTHWEST LOW LEVEL FLOW. ASIDE FROM SPOTTY EVENING SHOWERS OVER THE CASCADES...THE FORECAST AREA SHOULD BE DRY WITH PARTLY CLOUDY SKIES. MONDAY WILL BRING A RETURN TO A PATTERN SIMILAR TO TODAY -- FAIRLY WEAK ZONAL FLOW ALOFT...LIGHT ONSHORE LOW LEVEL FLOW...AND MOSTLY SUNNY SKIES WITH TEMPERATURES NEAR OR SLIGHTLY ABOVE NORMAL. MCDONNAL .LONG TERM...MODELS BASICALLY AGREE THAT A PATTERN OF WEAK ZONAL FLOW ALOFT AND ONSHORE LOW LEVEL FLOW WILL CONTINUE THROUGH THE EXTENDED PERIOD TUESDAY THROUGH FRIDAY. IN GENERAL THIS WILL TRANSLATE TO MOSTLY SUNNY DAYS...PATCHY NIGHT AND MORNING LOW CLOUDS...AND NEAR NORMAL TEMPERATURES. A WEAK UPPER TROUGH WILL ARRIVE TUESDAY NIGHT OR WEDNESDAY...WHICH IS SHOWN AS A SOMEWHAT STRONGER FEATURE BY THE EUROPEAN MODEL. HOWEVER IT WILL PROBABLY NOT AMOUNT TO MORE THAN A DRIZZLE OR LIGHT SHOWER PRODUCER AT THE COAST AND IN THE OLYMPIC MOUNTAINS. MCDONNAL && .AVIATION...SOUTHWESTERLY FLOW ALOFT TODAY WITH A SHORTWAVE MOVING INTO WESTERN WASHINGTON SUNDAY MORNING. SATELLITE IMAGERY SHOWS LITTLE IN THE WAY OF LOW CLOUDS AND FOG EXCEPT NEAR THE WEST ENTRANCE TO THE STRAIT AND ALONG THE NORTH COAST. KUIL-KBLI GRADIENT STILL ABOVE A MILLIBAR BUT THE REMAINDER OF THE GRADIENTS ARE FLAT. SANDPOINT PROFILER SHOWS NORTH NORTHEASTERLY WINDS ALOFT IN THE LOWER LEVELS UP TO 2500 FEET. GIVEN THESE VARIABLES WILL CONFINE MOST OF THE LOW STRATUS IN THE MORNING TO THE KHQM AND KCLM TAFS. TEMPERATURE DEW POINTS OVER THE SOUTHWEST INTERIOR ARE 1 OR ZERO AT 10Z SO WILL STAY WITH THE FOG SCENARIO AT KOLM. FOR MOST OF THE REMAINDER OF THE AREA JUST SOME HIGH CLOUDS FLOATING. LOW LEVEL MOISTURE INCREASING AFTER MIDNIGHT TONIGHT WITH THE WEAK SHORTWAVE MOVING INTO THE AREA ON SUNDAY MORNING. EXPECT MVFR CEILINGS TO DEVELOP SUNDAY MORNING. KSEA...WILL PUT A LOW SCATTERED LAYER AT THE TERMINAL FOR A COUPLE OF HOURS THIS MORNING OTHERWISE JUST SOME HIGH CLOUDS. NORTHERLY WINDS 5-10 KNOTS SWITCHING TO SOUTHWESTERLY THIS EVENING. FELTON && .MARINE...ONSHORE FLOW WILL REMAIN THE DOMINANT FEATURE THROUGH EARLY NEXT WEEK...BETWEEN THE SURFACE HIGH OVER THE THE NORTHEAST PACIFIC AND A SURFACE TROUGH OVER EASTERN WASHINGTON. ONSHORE GRADIENTS WILL PICK UP TONIGHT AHEAD OF A SHORTWAVE MOVING INTO THE AREA SUNDAY MORNING. GALES ARE LIKELY IN THE CENTRAL AND EASTERN STRAIT BOTH THIS EVENING AHEAD OF THE SHORTWAVE AND AGAIN SUNDAY LATE AFTERNOON INTO THE EVENING HOURS BEHIND THE SHORTWAVE. FOR THE FIRST PART OF NEXT WEEK A TYPICAL SUMMER PATTERN LOOKS TO BE SETTING UP WITH DIURNALLY DRIVEN WINDS LEADING TO POSSIBLE SMALL CRAFT ADVISORY IN THE CENTRAL AND EASTERN STRAIT IN THE EVENING HOURS. FELTON && .SEW WATCHES/WARNINGS/ADVISORIES... WA...NONE. PZ...GALE WARNING CENTRAL AND EAST STRAIT. FOR AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION...PLEASE SEE WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 3:01 AM PDT | Gale Warning | SEW | 24 hr | |
| Jul 30, 8:50 AM PDT | Small Craft Advisory | SEW | 2 hr | |
| Jul 30, 2:42 PM PDT | Gale Watch | SEW | 13 hr | |
| Jul 30, 2:42 PM PDT | Small Craft Advisory | SEW | 13 hr |
Nearby
Small Craft Advisories in Washington, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.